Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 20, 20214 counties in Georgia

NWS Tallahassee, FL issued this special weather statement at Jul 20, 2021, 2:22 PM EDT for 4 counties in Georgia. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2021, 2:22 PM EDT (18:22 UTC)
Expired
Jul 20, 2021, 3:30 PM EDT
In force
68 min
Issued by
NWS Tallahassee, FL

Counties Baker County, GA, Calhoun County, GA, Dougherty County, GA, Early County, GA

The radar

The Ft Rucker radar (KEOX), 80 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1362 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

129 
WWUS82 KTAE 201822
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
222 PM EDT Tue Jul 20 2021
 
GAZ121>125-142>145-201930-
Miller GA-Randolph GA-Baker GA-Dougherty GA-Terrell GA-Mitchell GA-
Calhoun GA-Clay GA-Early GA-
222 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MILLER...
DOUGHERTY...SOUTHEASTERN CLAY...SOUTHEASTERN RANDOLPH...CENTRAL
MITCHELL...BAKER...CALHOUN...NORTHERN EARLY AND SOUTH CENTRAL TERRELL
COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 330 PM EDT...

At 222 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blakely to 13 miles southwest of Edison to
7 miles southeast of Arlington to 9 miles south of Leary to near
Newton. Movement was northeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Newton, Morgan, Albany, Blakely, Putney, Edison, Arlington, Baconton,
Leary, East Albany, Marine Corps Logistics Base, Walker,
Douglasville, Centerville, Damascus, Bluffton, Iveys Mill, Radium
Springs, Parksville and Carnegie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3172 8483 3157 8403 3117 8432 3126 8465
      3128 8505
TIME...MOT...LOC 1822Z 226DEG 20KT 3135 8498 3139 8485 3136 8465 3135
8450 3125 8434

$$

72-BUNKER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 1:36 PM EDT, 46 minutes earlier.

Area forecast discussion, Jul 20, 1:36 PM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
136 PM EDT Tue Jul 20 2021

.AVIATION...
[Through 18Z Wednesday]

Widespread rain showers and thunderstorms are expected to continue
through the remainder of the afternoon and evening hours across
all terminals. This will lower conditions to near MVFR to IFR
levels briefly before VFR conditions improve outside of showers
and thunderstorms. VFR conditions are expected to resume after
sunset; however, lower CIGS near IFR to LIFR levels are expected
to develop at DHN, ABY, and VLD terminals by early morning. These
levels will give way to VFR levels by mid morning before another
day of showers and thunderstorms develops across the region.

&&

.PREV DISCUSSION [1057 AM EDT]...

.NEAR TERM [Through Tonight]...

The southeast will remain on the southern side of an upper trough
axis with a closed low developing and retrograding southwest to
the Texas Piney Woods. Deep southwest to west flow will continue
with high moisture continuing to advect into the area. There were
a few pockets of heavier rainfall yesterday and localized rainfall
amounts over 3 inches but for the most part the convection was
fairly progressive. Expect the same setup for today with slightly
increased steering flow with scattered to numerous convection,
favoring the coastal sections early this morning transitioning
onshore through the morning hours with additional development
across our Alabama and Georgia counties through the day. Highs
today will mainly be in the 80s with lows tonight in the mid 70s.

.SHORT TERM [Wednesday Through Thursday]...

The very wet pattern in place will continue for at least one more
day on Wednesday before a slow transition in the pattern develops
towards the end of the week. In the upper levels, a large cutoff
low to the northwest of the forecast area will translate west
through the middle of the week as an upper level ridge builds in
from the east. Moist southwest flow across the forecast area will
lead to widely-scattered/numerous showers and thunderstorms
across the forecast area. Similar to recent days, very moist
conditions in place will lead to a low end risk of isolated flash
flooding due to the potential for high rain rates in any storms.

The upper level ridge builds across the forecast area on Thursday
and the supply of deep tropical moisture is expected to lessen as
the lower level flow becomes westerly. Despite the westerly flow
developing, there will still be plenty of leftover moisture on
the northern periphery of this upper level ridge to support
scattered showers and thunderstorms in the afternoon.

With rain chances decreasing on Thursday, expect warming
temperatures into the low 90s.

.LONG TERM [Thursday Night Through Tuesday]...

Daily chances for showers and thunderstorms will continue through
the end of the week, and possibly into early next week depending
on the evolution of the upper level pattern. At the upper levels,
the ridge will continue to control the pattern over the northern
Gulf while northwesterly flow slowly develops through the weekend
as the ridge axis translates west. Plenty of low-level moisture
will hang around across the area and allow scattered
thunderstorms each afternoon. Temperatures will remain near or
above average through the period with the middle 90s possible by
the end of the weekend as a stronger upper level ridge
potentially develops over the mid-south. Depending on the strength
and location of this ridge, we could see below average rain
chances return to the area by the start of next week.

.MARINE...

Southerly winds around 10 knots and low seas around 1 to 2 feet
are expected through the next few days before westerly flow and
northwesterly flow develop for the remainder of the next week.
Widespread showers and thunderstorms are expected today and
Wednesday, especially in the overnight and morning hours, before
storms become more scattered over the weekend.

.FIRE WEATHER...

Unsettled weather pattern continues for the next several days
with scattered to numerous showers and storms expected each day.
Given the increased rain potential and high humidity levels, there
are no fire weather concerns at this time.

.HYDROLOGY...

Widespread rainfall of 1 to 2 inches is expected the next few
days, especially across our north and west zones. Isolated amounts
in locations where training of storms, or storms move slowly,
could easily be double this range. The widespread amounts of 1 to
2 inches should not be enough to cause a large response on area
rivers, but some rises are possible, especially on the smaller
creeks and rivers which respond to rainfall much quicker.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   87  73  89  74  92 /  80  20  70  10  60
Panama City   86  76  88  77  89 /  80  50  80  20  50
Dothan        85  72  86  72  90 /  90  30  80  20  70
Albany        87  73  90  74  92 /  90  30  80  20  70
Valdosta      88  72  90  72  92 /  80  20  70  10  70
Cross City    89  74  91  75  92 /  70  20  40  10  50
Apalachicola  86  77  87  78  89 /  80  40  60  20  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Scholl
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Bunker
MARINE...Dobbs
FIRE WEATHER...Scholl
HYDROLOGY...Dobbs

In the hours before

Special weather statement, Jul 20, 11:58 AM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1058 AM CDT Tue Jul 20 2021

ALZ065-066-068-201700-
Dale AL-Coffee AL-Geneva AL-
1058 AM CDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE...COFFEE AND
WESTERN GENEVA COUNTIES UNTIL NOON CDT...

At 1057 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Andalusia to 8 miles southeast of Opp to
near Geneva. Movement was northeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Daleville, Elba, Geneva, Enterprise, Fort Rucker, Level Plains,
Samson, New Brockton, Lee, Clayhatchee, Kinston, Coffee Springs,
Curtis, Carl Folsom A/p, Gerald, Central City, Logan Field Municipal
A/P, Camp Humming Hills, Clintonville and Cairns Aaf.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8619 3154 8616 3130 8561 3127 8563
      3127 8567 3120 8571 3118 8567 3099 8583
      3104 8619
TIME...MOT...LOC 1557Z 246DEG 24KT 3127 8643 3117 8619 3107 8584

72-BUNKER
Special weather statement, Jul 20, 1:41 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
141 PM EDT Tue Jul 20 2021

FLZ017-018-GAZ157>159-201845-
Inland Jefferson FL-Leon FL-Brooks GA-Grady GA-Thomas GA-
141 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...
NORTHEASTERN LEON...SOUTHEASTERN GRADY...THOMAS AND SOUTHWESTERN
BROOKS COUNTIES UNTIL 245 PM EDT...

At 141 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Monticello, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Monticello, Thomasville, Tallahassee, Boston, Ochlocknee, Alma,
Ralford Greenway, Dills, Thomasville Municipal A/P, Grooverville,
Dillon, Everett, Rocky Hill, Miccosukee, Iamonia, Chaires, Pisgah
Church, Lake Miccosukee, Fincher and Apalachee Regional Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3069 8362 3040 8416 3068 8430 3069 8429
      3069 8431 3071 8432 3104 8401
TIME...MOT...LOC 1741Z 225DEG 16KT 3064 8407

72-BUNKER
Special weather statement, Jul 20, 2:15 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
215 PM EDT Tue Jul 20 2021

GAZ125-127-144>146-157-158-201900-
Worth GA-Colquitt GA-Baker GA-Dougherty GA-Mitchell GA-Grady GA-
Thomas GA-
215 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRADY...SOUTHWESTERN
DOUGHERTY...MITCHELL...NORTHEASTERN BAKER...NORTHWESTERN THOMAS...
WESTERN COLQUITT AND SOUTHWESTERN WORTH COUNTIES UNTIL 300 PM EDT...

At 215 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Camilla, moving northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Newton, Cairo, Pelham, Camilla, Moultrie, Baconton, Doerun,
Ochlocknee, Schley, Funston, Sale City, Bridgeboro, Minton, Flint,
Capel, Anderson City, Cotton, Chastain, Lester and Sigsbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3077 8411 3087 8427 3153 8437 3136 8369
TIME...MOT...LOC 1815Z 213DEG 15KT 3122 8404

72-BUNKER
Special weather statement, Jul 20, 2:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
222 PM EDT Tue Jul 20 2021

GAZ121>125-142>145-201930-
Miller GA-Randolph GA-Baker GA-Dougherty GA-Terrell GA-Mitchell GA-
Calhoun GA-Clay GA-Early GA-
222 PM EDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MILLER...
DOUGHERTY...SOUTHEASTERN CLAY...SOUTHEASTERN RANDOLPH...CENTRAL
MITCHELL...BAKER...CALHOUN...NORTHERN EARLY AND SOUTH CENTRAL TERRELL
COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 330 PM EDT...

At 222 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blakely to 13 miles southwest of Edison to
7 miles southeast of Arlington to 9 miles south of Leary to near
Newton. Movement was northeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Newton, Morgan, Albany, Blakely, Putney, Edison, Arlington, Baconton,
Leary, East Albany, Marine Corps Logistics Base, Walker,
Douglasville, Centerville, Damascus, Bluffton, Iveys Mill, Radium
Springs, Parksville and Carnegie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3172 8483 3157 8403 3117 8432 3126 8465
      3128 8505
TIME...MOT...LOC 1822Z 226DEG 20KT 3135 8498 3139 8485 3136 8465 3135
8450 3125 8434

72-BUNKER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 3:44 PM EDTSpecial Weather StatementTAEJefferson46 min
Jul 20, 5:02 PM EDTSpecial Weather StatementTAEMadison28 min
Jul 20, 1:41 PM EDTSpecial Weather StatementTAEThomas64 min
Jul 20, 2:15 PM EDTSpecial Weather StatementTAEGrady, Mitchell45 min
Jul 20, 2:47 PM EDTSpecial Weather StatementTAEColquitt, Cook58 min
Jul 20, 3:17 PM EDTSpecial Weather StatementTAELanier, Lowndes43 min
Jul 20, 11:58 AM EDTSpecial Weather StatementTAECoffee, Geneva62 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.